A study confirmed that changes had to be made to morphine labels due to errors. The FDA along with the manufacturers of the morphine solution gave a warning to medical professionals of the possibility that it can cause health issues if taken in excess. Therefore, they have changed their label to reflect this and to limit the risks of injurythat would affect patients.
According to a person close to the scene, there were some severe illness and deaths that occurred due to this morphine overdose accident. In a few cases, the morphine solutions were purchased in milligrams instead of milliliters and this is certainly a huge error. It means that doctors would issue more than what the patient can ingest comfortably.
Before the labels were changed, the manufacturers had put the morphine solution on the market; expressing the strength as twenty milligram/milliliter. The container that this solution was packaged in had a white background and brown lettering, which means it was hard to see.
A source indicated that since the label has been approved and changed, it has definitely reduced the risk for mistakes to happen. On the containing, the manufacturer has placed a warning that is easily visible. The label is specific to warn that only patients who have a tolerance to opoid should consume this product. Now the container has a white background with red lettering, which makes it highly visible. Pharmacists are given a reminder to provide a medical prescription guide about the dosage. Injury because of product liability in Nassau and Suffolk Counties are handled by people who know how to deal with these things.
A New York Injury Attorney can represent you if you have suffered due to a mislabeled medication. Give a New York Injury Attorney a chance. There is no one more experienced to handle your case.